MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-012
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on a (b)(6) 2025, a mitraclip procedure was performed.4 clips were implanted.On a unknown date post procedure, moderate severe mitral regurgitation remained that was still causing patient symptoms.One of the clips was reported to have reopened (clip opened while locked (cowl).Patient also had a bi-directional shunt from previous transseptal puncture.On (b)(6) 2025, it was decided to implant a 12mm amplatzer vascular plug 2 to reduce the mr utilizing a 7f non-abbott delivery sheath.Gap of planned treatment area was 6x9mm.Sizing determined via transesophageal echocardiogram.The plug was deployed but immediately after release it embolized and traveled to the femoral artery where it was retrieved via snare.The patient experienced no clinical signs or symptoms and there was no blockage of blood flow.A 16mm amplatzer vascular plug 2 was then implanted successfully.It was thought the embolization was due to mis-sizing.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The mitraclip system issues mentioned in b5 are captured in separate complaints and are submitted under separate medwatch numbers.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device migration) and off-label use was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The investigation determined that the reported device migration appears to be related to mis-sizing.A reported off-label use related to the user used amplatzer vascular plug ii for mitral valve.The reported surgical intervention was a result of case-specific circumstances.There is no indication of a product issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23098053
Report Number2135147-2025-05308
Device Sequence Number18487608
Product Code KRD
UDI-Device Identifier00811806010397
UDI-Public(01)00811806010397(17)300331(10)10833923
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-AVP2-012
Device Catalogue Number9-AVP2-012
Device Lot Number10833923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age80 YR
Patient SexMale
Patient Weight80 KG